Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 28, 2018, 3:30 AM CST for Kleberg County, Nueces County, Texas. It took effect at Feb 28, 2018, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2018, 3:30 AM CST (09:30 UTC)
- In effect from
- Feb 28, 2018, 10:00 AM CST
- Expired
- Feb 28, 2018, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
453 WWUS74 KCRP 280930 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 330 AM CST Wed Feb 28 2018 ...STRONG WINDS DEVELOP IN SOUTHERN COASTAL BEND TODAY... .An increasing pressure gradient and strong low level jet will lead to strong southerly flow today, mainly through the southern Coastal Bend. Expect wind gusts up to 40 mph late this morning and through the afternoon. TXZ242-243-282300- /O.NEW.KCRP.WI.Y.0006.180228T1600Z-180228T2300Z/ Kleberg-Nueces- Including the cities of Kingsville and Corpus Christi 330 AM CST Wed Feb 28 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect from 10 AM this morning to 5 PM CST this afternoon. * TIMING...Late morning through the afternoon * WINDS...25 to 30 mph with gusts up to 40 mph * IMPACTS...Driving may become difficult, especially for high profile vehicles on east to west roads. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ PZ
2 follow-up statements
828 WWUS74 KCRP 281624 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1024 AM CST Wed Feb 28 2018 ...STRONG WINDS DEVELOP IN SOUTHERN COASTAL BEND TODAY... .An increasing pressure gradient and strong low level jet will lead to strong southerly flow today, mainly through the southern Coastal Bend. Expect wind gusts up to 40 mph through the afternoon hours. TXZ242-243-282300- /O.CON.KCRP.WI.Y.0006.000000T0000Z-180228T2300Z/ Kleberg-Nueces- Including the cities of Kingsville and Corpus Christi 1024 AM CST Wed Feb 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...Through the afternoon hours * WINDS...25 to 30 mph with gusts up to 40 mph * IMPACTS...Driving may become difficult, especially for high profile vehicles on east to west roads. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Heavener
855 WWUS74 KCRP 282148 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 348 PM CST Wed Feb 28 2018 ...STRONG WINDS CONTINUE ACROSS THE SOUTHERN COASTAL BEND THIS AFTERNOON... .Stronger pressure gradient and ample surface heating have allowed wind gusts upwards of 35 to 40 MPH to develop along the Southern Coastal Bend this afternoon. Winds will begin to decrease over the next couple of hours. TXZ242-243-282300- /O.CON.KCRP.WI.Y.0006.000000T0000Z-180228T2300Z/ Kleberg-Nueces- Including the cities of Kingsville and Corpus Christi 348 PM CST Wed Feb 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WINDS...25 to 35 mph with gusts up to 40 mph * IMPACTS...Driving may become difficult, especially for high profile vehicles on east to west roads. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Heavener
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 10:53 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Feb 27, 10:53 PM CST, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1053 PM CST Tue Feb 27 2018 .DISCUSSION... See aviation discussion below for the 06Z TAFs. && .AVIATION... Overnight, MVFR conditions are expected at ALI and briefly at LRD. IFR conditons are expected for CRP and VCT due to lower CIGs. A low level jet is progged to strengthen to 40-50KT overnight which may lift CIG heights as it strengthens. The LLJ is expected to mix to the sfc by mid to late Wed morning as clouds become more sct and temps warm up. Breezy/windy conditions are expected through Wed afternoon with gusts nearing 30KT closer to the coast. Winds are expected to weaken Wed evening ahead of a cold front that is expected late tomorrow night after midnight. && .PREVIOUS DISCUSSION... /Issued 758 PM CST Tue Feb 27 2018/ DISCUSSION... Surface winds are beginning to decrease, however speeds will remain elevated overnight, especially near the coast. Winds across the coastal waters are expected to remain 15 to 20 knots, but could see around 20 knots briefly at times across the offshore waters. The 00Z CRP sounding showed a drier airmass in place than 12 hours ago. The strong south to southwest low level wind is also resulting in a strong capping inversion. Therefore, no precip is expected tonight. Forecast looks on track with no major changes at this time. PREVIOUS DISCUSSION... /Issued 522 PM CST Tue Feb 27 2018/ DISCUSSION... See aviation discussion below for the 00Z TAFs. AVIATION... VFR conditions at LRD expected to continue much of the night with brief MVFR conditions toward Wed morning. ALI is expected to lower to MVFR this evening, but could see brief IFR toward early morning. CRP is expected to generally be MVFR through tonight. VCT is expected to lower to IFR levels by late evening. All sites are expected to be VFR once again by mid to late Wed morning. A low level jet is forecast to strengthen to 40-50KT overnight. As sfc winds decouple and relax, LLWS is expected to develop. By mid morning Wed, this strong LLJ will mix to the sfc leading to windy/gusty conditions, but this should also lower the threat of LLWS. Highest winds are expected across the CRP area through the TAF period. PREVIOUS DISCUSSION... /Issued 405 PM CST Tue Feb 27 2018/ SHORT TERM (Tonight through Wednesday Night)... This morning's cloud cover eventually broke up this afternoon. As a result, stronger winds have been mixing down with gusts around 30 knots across the area. The low level jet will strengthen across the Coastal Plains and Coastal Bend tonight to 40-50 knots which will help us stay rather warm tonight with low temps in the upper 60s to low 70s as low level clouds redevelop tonight. Patchy fog along the bays, waterways, and nearshore waters is expected once again but shouldn't be as dense as last night due to the relatively stronger winds. Wednesday looks to be pretty warm as H85 temps will be around 20-21 C. High temps will be in the upper 80s out west to upper 70s along the Coastal Bend. Strong southerly winds are expected throughout the day. As of right now, it does not look like a Wind Advisory will be needed but if the LLJ were to mix down in the afternoon, winds would jump up to meet criteria. A cold front will swing through South Texas early Thursday morning with the front entering the Brush Country between 3-6Z and nearing the coast around 12Z. Moisture will pool ahead of the front leading to increased chances of showers and thunderstorms with the best chances across the Victoria Crossroads. Any fog that develops Wednesday night will diminish as the front slides through. LONG TERM (Thursday through Monday)... Mid-level heights and flow start off more zonal before ridging builds in by the end of the work week. Ensemble guidance shows us bouncing between ridging and zonal flow through much of the long term period meaning any cold fronts begin to slow their southward progression across our region and ultimately stall somewhere over the offshore Gulf waters. While we may not see a true warm front move back through the region this weekend, return flow definitely is a definite. Wash, rinse, and repeat. We get fronts this time of the year but the relief from the higher dewpoints and the offshore flow lasts no more than a day, maybe two tops. Moisture surges back in under a prevailing southeasterly wind and chances for showers increases. Thursday is no different with the next cold front moving through the region early/mid-morning and then stalling off the coast, mostly south of the region. Temperatures on Thursday and Friday will be cooler, likely to end up right around average with dry weather in store. Flow quickly turns onshore by early Saturday and the moisture advection commences as do low-end rain chances with better isentropic ascent expected. PWATs are expected to jump back above 1.5" by Saturday afternoon as some weak mid-level impulses move through the weakly flow aloft helping to increase rain chances and isolated thunder with elevated instability noted. The same can be said for Sunday with mostly driven showers along the 295-300K layers, could hear a few rumbles of thunder too. Temperatures begin modifying Sunday into early next week, back above average, with the approach of the next cold front, maybe on Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 70 83 64 74 56 / 10 10 30 10 10 Victoria 70 80 61 72 52 / 10 10 40 10 10 Laredo 67 86 61 74 54 / 10 10 20 10 0 Alice 69 88 64 76 54 / 10 10 30 10 10 Rockport 69 77 64 72 58 / 10 10 40 10 10 Cotulla 67 84 59 73 52 / 10 10 30 10 0 Kingsville 70 88 65 76 55 / 10 10 30 10 10 Navy Corpus 69 78 65 72 60 / 10 10 30 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TE/81...AVIATION
Hazardous weather outlook, Feb 27, 5:06 AM CST, 22 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 506 AM CST Tue Feb 27 2018 TXZ229>234-239>247-281115- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 506 AM CST Tue Feb 27 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Areas of fog will be possible early this morning with conditions improving by mid morning. A moderate risk of rip currents will exist today along Gulf facing beaches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-281115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 506 AM CST Tue Feb 27 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Dense Fog Advisory is in effect until 9am for area bays and waterways. Patchy fog may redevelop along the coast tonight, but significant widespread reductions are not currently expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy sea fog will be possible along the coast Wednesday morning, and again Wednesday night into Thursday morning before a cold front moves through. Wind conditions may flirt with Small craft advisory levels on Wednesday and again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:25 AM CST | Small Craft Advisory | CRP | 16 hr | |
| Feb 28, 3:33 PM CST | Small Craft Advisory | CRP | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.